Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 16, 2013, 3:15 PM CST for 20 counties in Kansas. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 3:15 PM CST (21:15 UTC)
- In effect from
- Nov 17, 2013, 10:00 AM CST
- Expired
- Nov 17, 2013, 5:22 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS73 KICT 162115 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CST SAT NOV 16 2013 KSZ032-033-047>052-067-068-171115- /O.NEW.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 315 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE AFTERNOON. * WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 45 AND 50 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070>072-094>096-098>100-170000- /O.CON.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 315 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER SOUTHEAST KANSAS. * WINDS...SUSTAINED AT 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH WILL BE COMMON. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON EAST TO WEST ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
764 WWUS73 KICT 162255 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 455 PM CST SAT NOV 16 2013 KSZ070>072-094>096-098>100-170000- /O.CAN.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 455 PM CST SAT NOV 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WITH SOUTHWEST WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTHEAST KANSAS HAS BEEN CANCELLED. $$ KSZ032-033-047>052-067-068-171300- /O.CON.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 455 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE AFTERNOON. * WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 45 AND 50 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES/ADK
409 WWUS73 KICT 170852 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 252 AM CST SUN NOV 17 2013 KSZ070>072-094>096-172300- /O.EXB.KICT.WI.Y.0023.131117T1800Z-131118T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 252 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...STRONG GUSTY NORTHWEST WINDS WILL SPREAD INTO SOUTHEAST KANSAS DURING THE AFTERNOON HOURS TODAY. * WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ053-069-082-083-172300- /O.EXA.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ CHASE-BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...KINGMAN...WICHITA 252 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD INTO SOUTH CENTRAL KANSAS BY LATE THIS MORNING...AND PERSIST INTO THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>052-067-068-172300- /O.CON.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 252 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS CENTRAL KANSAS BY MID TO LATE MORNING TODAY...AND PERSIST INTO THE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
753 WWUS73 KICT 171824 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1224 PM CST SUN NOV 17 2013 KSZ032-033-048-049-180000- /O.UPG.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ /O.NEW.KICT.HW.W.0003.131117T1824Z-131117T2100Z/ /O.NEW.KICT.WI.Y.0024.131117T2100Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 1224 PM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS CENTRAL KANSAS BY EARLY THIS AFTERNOON...AND PERSIST INTO THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 40 MPH WITH GUSTS OF 58 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-050>053-067>072-082-083-094>096-180000- /O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 1224 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS CENTRAL KANSAS THIS AFTERNOON...AND PERSIST INTO THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
518 WWUS73 KICT 172129 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 PM CST SUN NOV 17 2013 KSZ032-033-048-049-180000- /O.EXP.KICT.HW.W.0003.000000T0000Z-131117T2100Z/ /O.CON.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 329 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-050>053-067>072-082-083-094>096-180000- /O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 329 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST UNTIL EARLY EVENING. * WINDS...WILL BE SUSTAINED AROUND 30 TO 40 MPH...WITH GUSTS UP TO 45 OR 50 MPH. * IMPACTS...DRIVING WILL DIFFICULT AT TIMES...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
246 WWUS73 KICT 172322 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 522 PM CST SUN NOV 17 2013 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR ALL AREAS... KSZ047-050>053-067>072-082-083-094>096-180030- /O.CAN.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 522 PM CST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS SUCH...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ032-033-048-049-180030- /O.CAN.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 522 PM CST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS SUCH THE WIND ADVISORY HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:01 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 16, 3:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CST SAT NOV 16 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 301 PM CST SAT NOV 16 2013 FORECAST HIGHLIGHTS FOCUS AROUND STRONG WINDS AND ELEVATED FIRE DANGER SUNDAY...WITH POTENTIALLY A BIG COOL DOWN AND LIGHT WINTRY PRECIPITATION BY LATE WEEK/WEEKEND. COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION THIS EVENING AND TONIGHT. ANTICIPATING A DRY FORECAST DUE TO WEAK INSTABILITY/CONVERGENCE AND CAPPING ISSUES...ALTHOUGH SHORT-RANGE GUIDANCE SUGGESTS AN ISOLATED STORM OR TWO POSSIBLE THIS EVENING OVER NORTHEAST/EAST-CENTRAL KS. OTHERWISE...WILL CONTINUE WIND ADVISORY A FEW MORE HOURS OVER SOUTHEAST KS...BUT ANTICIPATE EVENING SHIFT WILL BE ABLE TO CANCEL BY 5-6PM. ANTICIPATING WINDS TO SUBSIDE A TAD THIS EVENING...ALTHOUGH SOUTHERLY WINDS SHOULD PICK UP AGAIN OVERNIGHT...AS STRONG PRESSURE FALLS COMMENCE OVER THE MID- MISSOURI RIVER VALLEY IN RESPONSE TO STRENGTHENING LOW PRESSURE AHEAD OF APPROACHING SHORTWAVE ENERGY. STRONG/GUSTY NORTHWEST WINDS WILL SPREAD SOUTHEAST BY MID/LATE MORNING SUNDAY IN WAKE OF THE DEPARTING COLD FRONT. WILL LIKELY BE LOOKING AT A CRITICAL FIRE WEATHER DAY OVER CENTRAL KS SUNDAY...REFER TO FIRE WEATHER SECTION BELOW. FURTHERMORE...WILL ALSO ISSUE A WIND ADVISORY FOR THE SAME AREA...AS SUSTAINED SPEEDS OVER 30 MPH ARE LIKELY...WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONGEST WINDS WILL LIKELY BE FROM LATE MORNING THROUGH MID-AFTERNOON. WITH COLD ADVECTION COMMENCING...DAYTIME TEMPERATURES SHOULD BE 10-15 DEGREES COOLER THAN TODAY...BUT STILL WARMER THAN NORMAL. OTHERWISE...FAIRLY QUIET WEATHER AND SEASONABLE TEMPERATURES ANTICIPATED MON-TUE...AS ZONAL FLOW ALOFT SETS UP ACROSS THE REGION. SOUTHERLY WINDS SHOULD PICK UP AGAIN BY TUESDAY. A QUICK HITTING SHORTWAVE MAY ALLOW FOR SHOWER CHANCES TUE NIGHT-WED OVER SOUTHEAST KS...BUT ONLY LIGHT PRECIPITATION EXPECTED. ADK && .LONG TERM...(THURSDAY THROUGH SATURDAY) ISSUED AT 301 PM CST SAT NOV 16 2013 LOTS OF FORECAST UNCERTAINTY FROM LATE WEEK INTO THE WEEKEND...WITH CONTINUED BIG DIFFERENCES BETWEEN THE OPERATIONAL RUNS OF THE GFS AND ECMWF. WHILE THE OVERALL CONSENSUS IS FOR A COOL DOWN FROM THU AND BEYOND...ECMWF HAS BEEN ADVERTISING MUCH COLDER TEMPERATURES THAN THE GFS...SUPPORTING LOWS IN THE TEENS/20S AND HIGHS IN THE 20S/30S. FURTHERMORE...THE POTENTIAL FOR LIGHT WINTRY PRECIPITATION WILL BE INCREASING BY THU-THU NIGHT...ALTHOUGH CURRENT DATA FROM ALL MODELS SUPPORTS ONLY A MINOR EVENT AT BEST. AM TENDING TO SIDE WITH THE COLDER ECMWF...AS IT HAS BETTER SUPPORT FROM THE GEM AND NAEFS MODEL SOLUTIONS. HOWEVER...THE PROBABILITY OF ANY ONE SOLUTION VERIFYING IS LOW DUE TO WIDE ENSEMBLE SPREAD AND POOR RUN-TO-RUN AGREEMENT. STAY TUNED. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1146 AM CST SAT NOV 16 2013 SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH MUCH OF THE DAY ACROSS MUCH OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS WHERE A WIND ADVISORY REMAINS IN EFFECT THROUGH 00Z. CLEARING SKIES ARE ANTICIPATED ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS WHILE A MIX OF SUN AND CLOUDS WILL PREVAIL ACROSS SOUTHEAST KANSAS. TRANSIENT MVFR CONDITIONS WILL IMPROVE AT KCNU WITH VFR PREVAILING THROUGH 05-06Z. ANOTHER ROUND OF STRATUS WILL REMAIN POSSIBLE AFTER MIDNIGHT ACROSS SOUTHEAST KANSAS WHERE LOW LEVEL TRAJECTORIES WILL REMAIN MORE FAVORABLE AND MAINTAINED MVFR CIGS FROM 06Z-15Z AT KCNU WITH VFR PREVAILING ELSEWHERE. WINDS WILL VEER AND INCREASE DURING THE DAY ON SATURDAY. MWM && .FIRE WEATHER... ISSUED AT 301 PM CST SAT NOV 16 2013 CRITICAL FIRE WEATHER DAY ANTICIPATED SUNDAY OVER CENTRAL KS...DUE TO STRONG/GUSTY NORTHWEST WINDS AND VERY DRY AIR ADVECTING SOUTHEAST. GIVEN STRONG SUBSIDENCE AND DEEP MIXING...THINKING MOST MODEL GUIDANCE IS UNDER-DOING WIND SPEEDS AND LOW-LEVEL DRYING. CONSEQUENTLY...GIVEN AT LEAST 85-90% CURED GRASSLANDS...HIGH CONFIDENCE IN CRITICAL FIRE WEATHER CONDITIONS. WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 63 32 58 / 10 0 0 0 HUTCHINSON 46 61 30 58 / 10 0 0 0 NEWTON 47 61 31 57 / 10 0 0 0 ELDORADO 50 63 33 58 / 10 0 0 0 WINFIELD-KWLD 52 65 33 59 / 10 0 0 0 RUSSELL 39 58 26 58 / 0 0 0 0 GREAT BEND 40 59 27 58 / 0 0 0 0 SALINA 44 60 29 58 / 10 0 0 0 MCPHERSON 45 60 30 58 / 10 0 0 0 COFFEYVILLE 59 69 35 59 / 10 0 0 0 CHANUTE 58 66 34 58 / 10 0 0 0 IOLA 57 65 34 57 / 10 0 0 0 PARSONS-KPPF 59 67 34 58 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033- 047>052-067-068-082. WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033- 047>052-067-068. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, Nov 16, 5:17 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 517 AM CST SAT NOV 16 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 517 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHEAST KANSAS MAINLY FOR THIS MORNING...STRONG OR SEVERE STORMS ARE NOT EXPECTED. STRONG SOUTH TO SOUTHWEST WINDS GUSTING OVER 35 MPH WILL RESULT IN VERY HIGH FIRE DANGER THIS AFTERNOON OVER CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SUNDAY WITH STRONG NORTHWEST WINDS INCREASING BEHIND THE FRONT. THE COMBINATION OF DRY AIR SPREADING SOUTHWARD...AND THE GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS SUNDAY AFTERNOON. PLEASE SEE LATEST FIRE WEATHER WATCH FOR MORE DETAILS. A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO TAKE SHAPE AND MOVE INTO THE REGION FOR THURSDAY AND FRIDAY. COLDER AIR POURING INTO THE BACK SIDE OF THIS SYSTEM COULD CHANGE THE RAIN OVER TO SNOW...PLEASE CHECK BACK FOR MORE DETAILS AND UPDATES ON THE POTENTIAL OF SNOW AFFECTING SOME OF THE REGION THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:39 AM CST | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more | 12 hr |
| Nov 16, 9:38 AM CST | Wind Advisory | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 7 hr |
| Nov 16, 3:07 PM CST | Red Flag Warning | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 26 hr |
| Nov 16, 5:46 PM CST | Special Weather Statement | ICT | Cowley | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.